Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 5, 2016, 12:03 PM CDT for George County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2016, 12:03 PM CDT (17:03 UTC)
- Expired
- Jul 5, 2016, 12:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
County George County, MS
The radar
The Mobile radar (KMOB), 41 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3139 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
854 WWUS84 KMOB 051703 SPSMOB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1203 PM CDT TUE JUL 5 2016 MSZ079-051730- GEORGE MS- 1203 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN GEORGE COUNTY UNTIL 1230 PM CDT... AT 1202 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF WADE...OR 13 MILES SOUTH OF LUCEDALE...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN GEORGE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3081 8875 3088 8850 3074 8847 3074 8875 TIME...MOT...LOC 1702Z 265DEG 17KT 3074 8865 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 10:41 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 5, 10:41 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1041 AM CDT TUE JUL 5 2016 .DISCUSSION...See updated information for land areas below. && .UPDATE...A shortwave trough is slowly progressing eastward across northern and central portions of MS and AL this morning, and regional radar and satellite imagery indicates an associated weakening complex of storms over northern MS, with other numerous showers and storms developing farther eastward into central and northern AL. Farther to the south, scattered showers and thunderstorms are developing in the moist and unstable environment across our forecast area on the southern fringe of the trough axis. Short range models and the past several runs of the HRRR indicate that convective coverage may become better organized across interior portions of our forecast area late this morning into this afternoon, and potentially propagate/develop southward toward the I-10 corridor during the mid to late afternoon hours. We have increased POPs today, especially over interior portions of the forecast area this afternoon, where confidence of better coverage is higher. Forecast soundings indicate that MLCAPE values will average between 2000-3000 J/KG this afternoon, while precipitable water values range between 1.9 and 2.2 inches. The very moist and unstable airmass, along with low to mid level lapse rates between 6-6.5 C/KM could lend to a few strong to marginally severe storms around the region. Our local checklists indicate at least a moderate potential for wet microbursts with the stronger storms that develop this afternoon, and will update the Hazardous Weather Outlook to add mention. All other elements generally on track. /21 && .PREV DISCUSSION... /issued 655 AM CDT TUE JUL 5 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...VFR to MVFR conditions through 06.12z. Lower cigs and visibilities mainly in and around scattered showers and thunderstorms through the forecast period. Winds will continue from the southwest at 3 to 5 knots early...increasing to 8 to 12 knots later this morning continuing through early this evening then diminishing to 3 to 5 knots late this evening and overnight. 32/ee PREV DISCUSSION... /issued 457 AM CDT TUE JUL 5 2016/ NEAR TERM /Now Through Tuesday night/...Mid level short wave generally over the mid river valley this morning will shift east of the forecast area by early wed morning. Further east and south a persistent surface ridge continues to stretch from the western atlantic to the western gulf including the lower ms river valley and central gulf states through tonight. Latest model soundings continue to show ample moisture in the boundary layer with pwats generally climbing from 1.7 to around 2.0 inches later today and tonight as a deep southwest flow continues across the region through tonight. With this have increased rain chances slightly for most areas today and this evening especially southward closer to the coast. Model soundings do show a weak cap early today though erodes later in the day mostly from increased mixing in the boundary later in the day. Slightly better lapse rates mostly in the middle and upper levels of boundary layer are also noted suggesting slightly better growth with thunderstorms beginning later this morning near the coast then shifting inland during the afternoon and evening hours. The main concern with the stronger thunderstorms will be brief periods of very heavy rain...frequent lightning and wind gusts possibly up to 45 mph. As for temps will continue to see daytime and nighttime temps slightly above average resulting in heat indices ranging from 102 to 107 degrees for most locations in the forecast area...beginning later this morning continuing through late afternoon. Todays highs will climb to the mid 90s over inland areas and the upper 80s to lower 90s near the immediate coast. Lows tonight will fall to the mid 70s inland and the upper 70s to near 80 along the immediate coast. 32/ee SHORT TERM /Wednesday Through Thursday night/...The forecast area will remain under a deep layer ridge extending from the western Atlantic across the southern states. Precipitable water values will remain between 1.7-2 inches and when combined with daytime heating and the seabreeze will lead to at least isolated afternoon and early evening showers and thunderstorms. Hot conditions continue with temps in the mid 90s inland to upper 80s and low 90s near the coast. Heat index values will range between 102-107 in most areas each afternoon. Very muggy conditions are expected each night with lows in the mid 70s inland to around 80 along the coast. /13 LONG TERM /Friday Through Monday/...Typical summer pattern expected through the extended range. Temps will remain hot during the day with highs in the mid 90s inland to around 90 near the coast. Meanwhile overnight conditions continue to remain very muggy. A diurnal trend in rain chances can be expected with isolated to scattered coverages during the day with rapidly decreasing coverage after sunset. /13 MARINE...A broad surface ridge of high pressure will continue to stretch from the western atlantic to the Texas coast through much of the week...combined with a weak upper level disturbance moving eastward across the central gulf states helping to maintain a moderate southwest flow over the marine area through midweek then diminishing slightly later in the week. Seas will generally range from 2 to 3 feet through mid week subsiding to 1 to 2 feet later in the week. 32/ee && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 5, 11:05 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 1105 AM CDT TUE JUL 5 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061615- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 1105 AM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THROUGH THIS AFTERNOON. A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON...WITH MAXIMUM HEAT INDICES BETWEEN 100 AND 105 DEGREES ACROSS THE REGION...AND LOCALIZED HEAT INDEX READINGS BETWEEN 105 AND 108 IN A FEW LOCATIONS. THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS ALONG AREA GULF BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN EXTENDED PERIOD OF HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION THROUGH THE NEXT SEVERAL DAYS...WITH DAILY MAXIMUM HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES...AND PERHAPS AS HIGH AS AROUND 108 IN A FEW LOCATIONS. A MODERATE RISK OF RIP CURRENTS CONTINUES THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ630>635-650-655-670-675-061615- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1105 AM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 12:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1203 PM CDT TUE JUL 5 2016 MSZ079-051730- GEORGE MS- 1203 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN GEORGE COUNTY UNTIL 1230 PM CDT... AT 1202 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF WADE...OR 13 MILES SOUTH OF LUCEDALE...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN GEORGE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3081 8875 3088 8850 3074 8847 3074 8875 TIME...MOT...LOC 1702Z 265DEG 17KT 3074 8865
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:23 PM CDT | Special Weather Statement | MOB | Monroe | 52 min |
| Jul 5, 12:37 PM CDT | Special Weather Statement | MOB | Escambia | 38 min |
| Jul 5, 12:56 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 34 min |
| Jul 5, 1:15 PM CDT | Special Weather Statement | MOB | Covington | 45 min |
| Jul 5, 1:33 PM CDT | Special Weather Statement | MOB | Wilcox | 42 min |
| Jul 5, 2:09 PM CDT | Special Weather Statement | MOB | Wilcox | 51 min |
| Jul 5, 2:44 PM CDT | Special Weather Statement | MOB | Clarke | 46 min |
| Jul 5, 4:20 PM CDT | Special Weather Statement | MOB | Okaloosa | 25 min |
| Jul 5, 4:40 PM CDT | Special Weather Statement | MOB | Okaloosa | 35 min |
| Jul 5, 1:55 PM CDT | Special Weather Statement | MOB | Wayne | 50 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.